Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gypsie

Joint Pain and Glucosamine?

Hi,

I have been on accutane (80mg daily) for 2 months now and I am noticing that my joint are extremely sore and stiff. I do high impact aerobic classes 3-5 times a week and I know that that is probably contributing to it alot - but I am not willing to give up being active. Has anyone had any sucess with any types of supplements that aid in this? A friend of mine suggested glucosamine - has anyone tried it?

-Sarah

Share this post


Link to post
Share on other sites

If your doctor says it is ok, Naproxen sodium works wonders for many. Some people have better luck with different anti-inflammatories.

High impact aerobics is problematic; you might have to curtail your activity while on your 'tane course if you wish to be able to walk. It is likely better to cut back on the high impact stuff to keep your joints more healthy while you're on stressful Accutane.

Share this post


Link to post
Share on other sites

Yeah I'm sorry to say it but you have to cut back on the exercise, completely if possible - I know the derms don't warn you of this kind of stuff but you really have to look after yourself when you're on accutane. Your body isn't oiling itself properly at the moment and that includes joint lubrication. It's not worth a lifetime of damaged joints for the sake of taking it easy for 4 months. I was getting very little joint pain when I was on 40mg, now the derm has put me upto 60mg and it's quite significant. I went Christmas shopping all day last Thursday and could barely walk by the end of it. I have started taking fish oil tablets now tho and they have really, really helped, but I'm still taking it easy.

Sorry it's not really what you want to hear but take care of yourself now it will save a lot of heartache in the future

Share this post


Link to post
Share on other sites

My joints are killing me....

I had to miss my spinning class last night and started crying when I realised I HAD TO stop. It sucks, I love exercising, but it's high impact and intensity and I believe that if I do decide to continue, the consequences might be much worse in the long run.I'll try doing something else to stay active for now.

I did hear about fish oil....

good luck! I know how you're feeling...but it's not worth having permanent consequences, trust me!

Share this post


Link to post
Share on other sites

That's too bad that you're having joint pain. There is one guy on this thread somewhere that suffered joint pain from Accutane and now it's become permanent, even though he's not taking the drugs anymore.

Share this post


Link to post
Share on other sites

If you think about it, on accutane you haven't the same lubrication on your joints, so it's bone grinding against bone grinding against cartilage, it's bound to cause permanent damage - take some fish oil supplements and take it easy, it's only for a few months, you will get back on track with your exercise routine in no time.

Share this post


Link to post
Share on other sites

im the same way. i do mixed martial arts 2 days during the week and weekends. i have had to dial it down to one day a week because i get so sore afterwards. ihave ran on accutane and it was terrible. i stopped runnign completely. mixed martial arts isnt so bad, i get sore but not as bad as i get from running. i am taking fish oil also. only ave 24 more days left so soon it will all be over.

Share this post


Link to post
Share on other sites
That's too bad that you're having joint pain. There is one guy on this thread somewhere that suffered joint pain from Accutane and now it's become permanent, even though he's not taking the drugs anymore.

Hello - that's me.

16 months on and in constant pain all over. In fact the joint pain spread like wildfire from my ankles right up my body. Not a minute goes by when I'm not in pain. I seriously curtailed my activity whilst on accutane and was takign a healthy dose of glucosomine and chondrotin. Hyalouronic supplements may work, but doubtful. No conventional medications have relieved my pain. All my joints click and crack and I was due to join the RAF but now feel like an 80 year old.

Either drop your dose right down to the bare minimum or get off the damned drug.

Share this post


Link to post
Share on other sites

Hi,

Should you check with your doctor before taking fish oil? If it contains high levels of vitamin A you could increase the risk of other side effects as your liver is already processing a massive dose in the roaccutane. I've been really careful about not stressing my liver (ie low fat diet, no alcohol) beacause i've read on a number of message boards that this can minimise the impact elsewhere. Just be careful ;)

Share this post


Link to post
Share on other sites
My joints are killing me....

I had to miss my spinning class last night and started crying when I realised I HAD TO stop. It sucks, I love exercising, but it's high impact and intensity and I believe that if I do decide to continue, the consequences might be much worse in the long run.I'll try doing something else to stay active for now.

I did hear about fish oil....

good luck! I know how you're feeling...but it's not worth having permanent consequences, trust me!

I would personally recommend you to try Jointace Chondroitin & Glucosamine Tablets are an advanced supplement for healthy joints and muscles, combining the special joint maintaining ingredients of many popular products in a single tablet.

Share this post


Link to post
Share on other sites

It would be very interesting if anyone with reliable joint pain from Accutane could test being outdoors in bright light all day (no hat, no sunglasses, direct line from eye to sky, 10-12 hours) for a few days to see if that impacts symptoms.

I'm interested in the possibility that Accutane is inducing the same effects as aromatase inhibitors, and that more effective suppression of daytime melatonin can counteract them.

Share this post


Link to post
Share on other sites
It would be very interesting if anyone with reliable joint pain from Accutane could test being outdoors in bright light all day (no hat, no sunglasses, direct line from eye to sky, 10-12 hours) for a few days to see if that impacts symptoms.

I'm interested in the possibility that Accutane is inducing the same effects as aromatase inhibitors, and that more effective suppression of daytime melatonin can counteract them.

What do you mean by reliable joint pain????? Do you mean someone who acutally got a dx of why they have thier joint pain????

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×